It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
Pages: 1 2 3 4 5 6 Showing 41 - 60 of 110 for stimulants tics. (0.003 seconds)


... had in increase in tics when she was first put on stimulants 6 yrs ago. Even then, I knew they were contraindicated with Tourette's or a family history of Tourette's. ... (28 replies)
... or they state not to give to persons with a history of Tourette's. Other stimulants actually list Tourette's Syndrome as a potential side effect. ... (28 replies)
Do you have a tic?
Jul 21, 2008
... You'd be amazed how common that is. Most people don't understand tics. The general public thinks that tics are completely uncontrollable actions that come with no warning. That's not entirely true. ... (6 replies)

... had tics well before stimulants were used as well. The stimulants DO make them worse, different ones doing different things to her comorbid disorders. She takes clonidine to counteract the tics which helps. ... (23 replies)
... Well, it is different in the sense it does not directly work on dopamine but rather adrenaline. It only indirectly effects dopamine. Stimulants work more on dopamine, which oddly enough is an intermediate to adrenaline. It's pretty weird. ... (14 replies)
... A word about tics. Tics are extremely common at your son's age and the vast majority disappear on their own. It is true that stimulants like ritalin can "unmask" a tendency toward tics and can worsen existing tics. It's for this reason that your ped wants you to keep a close eye on him. ... (9 replies)
... Yes, it does seem that many of those who get tics from stimulants have the good fortune to have the tics stop and not return when the stimulant is stopped. ... (28 replies)
... ics are exceeding common in seven year olds. Normally, they are outgrown rather quickly. The diagnosis of Tourettes only applies to those who have had multiple tics for at least a year and include a vocal tic. ... (2 replies)
... I really think it is probably best if you stop the stimulants for the time being. ... (3 replies)
... drug information which lists both low and high blood pressure when those were observed as side effects, so why wouldn't stimulants list it too if in fact it was a possibiltiy? ... (149 replies)
504/IEP
Mar 16, 2011
... uses of the ADHD type. And no other medical problems contraindicate the use of stimulant meds. And the stimulant is dosed within their narrow window of efficacy. Stimulants help with attention up to the top of a very narrow bell curve of efficacy. A dose just over the peak begins to adversely affect attention. ... (27 replies)
... I've heard tics (licking can be a tic) can be a rare side effect, due to Strattera's indirect effect on dopamine. It mainly is a norepinphrine(adrenaline) re-uptake inhibitor but does effect dopamine, just not as much as stimulants. (14 replies)
Straterra
Oct 15, 2003
... My daughter also developed tics from stimulants, adderall, concerta, etc. She would pick at her face and arms. We took her off the stimulants in August and the tics stopped. She is now on 50mgs of strattera and she has not had any tics. ... (54 replies)
... Guanfacine enhances working memory. It is prescribed as an alternate to stimulants to treat the symptoms of ADHD or as an adjunct to stimulants to manage ADHD rebound and its associated insomnia. ... (20 replies)
... d had been used for years with minor side effects. He DID NOT not tell me about the possibility of tics. The package insert and pharmacy insert DID NOT mention tics or not to use in persons with Tourette's Syndrome at that time. ... (28 replies)
Do you have a tic?
Jul 19, 2008
... Corrine is correct that ADD medications can worsen tics. If you start a stimulant you need to be very mindful of how it affects your tics and let your doc know asap if your tics get worse. Interestingly, though, stimulants can decrease tics in a few people. ... (6 replies)
... kids taking stims for ADHD, tics suddenly appearing, and in some cases becoming permanent, and some poor kids having to take additional meds on top of stims to control the tics! ... (23 replies)
... others may already have the problem so the stimulants just make it worse. So it can be a side effect or can exasperate an existing problem. Lucky for some, if they stop the drug the tics sometimes go away. ... (21 replies)
... been used for add and many have had good results...I believe those work mostly on serotonin and norepinephrine though Im not positive. Not every child who takes stimulants gets tics. If he and your family has no history of tics then its not highly likely that he would have that side effect. ... (1 replies)
... ic disorder, we have been told it was because of some of the stimulants, on and off, we still see these tics, This new dr. told me this medication would help the tics too. Anyone else experienced a tic disorder associated with ADHD? ... (5 replies)




Pages: 1 2 3 4 5 6

All times are GMT -7. The time now is 08:15 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!